Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Sinemet and back pain


  • Please log in to reply
8 replies to this topic

#1 Island Woman

Island Woman

    Advanced Member

  • Members
  • PipPipPip
  • 306 posts
  • LocationNewport RI

Posted 03 September 2013 - 06:52 PM

Have been trying to titrate from 10/100 to 25/100 Sinemet 3x day and have notice lower back pain...any connection? The increase has had no effect on tremor so far ...was just as good on 10/100. Thanks.

Patricia

#2 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 11 September 2013 - 12:07 PM

Yes, back pain, shoulder pain, leg pain and muscle cramps are known side effects of Sinemet itself and the increase in dose of sinemet. If the pain is severe please let your doctor know.
Hope that helps. Keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#3 Island Woman

Island Woman

    Advanced Member

  • Members
  • PipPipPip
  • 306 posts
  • LocationNewport RI

Posted 14 September 2013 - 08:47 PM

I checked with my primary dr. sacroiliac joint pain suggested chriopractor or advil and baclofen 10mg. No nothing about baclofen and what effect it would have with PD.  Right now having adjustments with chriopractor.

 

Patricia



#4 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 15 September 2013 - 11:17 AM

Baclofen is a great muscle relaxer mainly used in patients with PD & MS. It world from the spinal cord outward, and doesn't go through the brain,;like most others do.
Works great to relieve spasms die to PD & MS. That combo is a great idea to try
Keep me updated.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#5 Luthersfaith

Luthersfaith

    Advanced Member

  • Members
  • PipPipPip
  • 884 posts
  • LocationIndiana

Posted 15 September 2013 - 01:42 PM

These posts are very helpful. Thank you!
"I have told you these things, so that in Me you may have [perfect] peace and confidence. In the world you have tribulation and trials and distress and frustration; but be of good cheer [take courage; be confident, certain, undaunted]! For I have overcome the world." - Jesus (John 16:33)

#6 Luthersfaith

Luthersfaith

    Advanced Member

  • Members
  • PipPipPip
  • 884 posts
  • LocationIndiana

Posted 15 September 2013 - 01:49 PM

These posts very helpful. Thank you!
I've been taking Baclofen for Lower back pain at night. At night my muscles seem to get very stiff. I will add Advil see if it helps.
"I have told you these things, so that in Me you may have [perfect] peace and confidence. In the world you have tribulation and trials and distress and frustration; but be of good cheer [take courage; be confident, certain, undaunted]! For I have overcome the world." - Jesus (John 16:33)

#7 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 10 October 2013 - 06:51 PM

The max dose of Baclofen is 20 mg 4 times a day. So it sounds like you have some wiggle room with that. There may also be an inflammation issue in the nerves of the lower back. Motrin (ibuprofen) will help decrease the inflammation that may be there. Remember to take the ibuprofen with some food, it can irritate the stomach.
Hope this helps.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#8 demoore321

demoore321

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 12 November 2013 - 01:06 PM

Thank you for this information.  My father is having a lot of back pain and spasms.  I thought it was because he was just recently admitted into the Nursing Home for rehab and evaluation and he was in bed a lot.  This last week they gave him Vicodin, and it sent him over the edge.  For three days he didn't sleep but 3 hours total and he had high anxiety and restless nervousness.  He basically could not sit still.  and he was miserable with back pain and muscle spasms.  I finally determined it was about 30 mins after each Vicodin dosage that he would get worse.  So I got him off that and they switched to just Tylenol.  I've been searching the forums for information on what he can take for pain and muscle spasms.  Obviously narcotics isn't an option for him.  I'll be giving this information to his doctor so I thank you for your help!!!



#9 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 14 November 2013 - 09:35 PM

It sounds like he may have an adverse event to codeine (the hydrocodone in vicodin is a derivitive of codeine). Also, sometimes elderly people have mental reactions to codeine and codeine based products.
The Dr may want to try tramadol, which works well as a pain reliever. Or, if the pain is in need of something stronger, he may try a morphine based product.
What they really need to find out is what is exactly causing the pain. None of the above will work, or work very little, if the issue is spasms. For that he would need an anti-spasmodic rather than an analgesic (for pain).
Hope this help, keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users